Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 8, NWS Springfield, MO

October 12, 2014Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Oct 12, 2014, 8:56 PM CDT for Vernon County, Missouri. It took effect at Oct 14, 2014, 4:20 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 12, 2014, 8:56 PM CDT (01:56 UTC)
In effect from
Oct 14, 2014, 4:20 AM CDT
Expired
Oct 17, 2014, 6:20 AM CDT
In force
3 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 43.04 ft at Oct 15, 2014, 11:00 PM CDT.

actionminormoderate3035404510/1310/1410/1510/1610/1710/18
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WGUS43 KSGF 130156
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT SUN OCT 12 2014

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage near Horton affecting Vernon County
.This warning is based on future forecast precipitation amounts of 
1 to 2 inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-131356-
/O.NEW.KSGF.FL.W.0008.141015T0500Z-141017T1120Z/
/HTNM7.1.ER.141015T0500Z.141016T0000Z.141016T1120Z.NO/
856 PM CDT SUN OCT 12 2014

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Little Osage near Horton.

* From late Tuesday night...until further notice.
 Flood Warning for 
  the Little Osage near Horton.
* From late Tuesday night...until further notice.

* At  8:45 PM Sunday The stage was 31.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by early Wednesday morning and 
  continue to rise to near 42.3 feet by Wednesday evening. The river 
  will fall below flood stage by Thursday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  31.8 Sun 09 PM  39.1  41.6  40.9


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

RABERDING
9 follow-up statements
953 
WGUS83 KSGF 131331
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 AM CDT MON OCT 13 2014

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County. 
  Heavy rainfall last night will cause river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-140431-
/O.EXT.KSGF.FL.W.0008.141014T0800Z-141018T0325Z/
/HTNM7.1.ER.141014T0800Z.141016T0600Z.141017T0325Z.NO/
831 AM CDT MON OCT 13 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 AM Monday The stage was 30.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 43.5 feet by early Thursday morning.  The river will 
  fall below flood stage by Thursday before midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  30.6 Mon 08 AM  41.6  42.7  43.4


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
866 
WGUS83 KSGF 140640
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 AM CDT TUE OCT 14 2014

...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage near Horton affecting Vernon County 

.Heavy rainfall over the past 48 hours across the Little Osage
River Basin will cause river levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-142140-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-141015T1542Z/
/FTNK1.1.ER.141014T0933Z.141014T1200Z.141014T1542Z.NO/
140 AM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Little Osage River at Fulton.
* At  1:16 AM Tuesday The stage was 20.2 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and 
  continue to rise to near 23.3 feet by this morning.  The river will
  fall below flood stage by late this morning.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Fulton           22  20.2 Tue 01 AM  10.0   5.8   5.1


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-142140-
/O.EXT.KSGF.FL.W.0008.141014T0920Z-141018T0022Z/
/HTNM7.1.ER.141014T0920Z.141016T0600Z.141017T0022Z.NO/
140 AM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At 12:45 AM Tuesday The stage was 40.2 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and 
  continue to rise to near 43.4 feet by early Thursday morning.  The 
  river will fall below flood stage by Thursday evening.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  40.2 Tue 01 AM  42.7  43.3  37.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
737 
WGUS83 KSGF 141441
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT TUE OCT 14 2014

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County. 
  Heavy rainfall over the past two days has caused river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-150541-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141017T2242Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141016T2242Z.NO/
941 AM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  8:45 AM Tuesday The stage was 41.7 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by 
  tomorrow evening.  The river will fall below flood stage Thursday 
  afternoon.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  41.7 Tue 09 AM  42.6  42.6  36.1

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
 
$$
388 
WGUS83 KSGF 150012
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT TUE OCT 14 2014

...The Flood Warning continues for the following rivers in 
Missouri...

  Little Osage near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-151512-
/O.CON.KSGF.FL.W.0008.000000T0000Z-141017T2242Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141016T2242Z.NO/
712 PM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  6:45 PM Tuesday The stage was 42.2 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by 
  tomorrow evening.  The river will fall below flood stage Thursday 
  afternoon.

&&
               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  42.2 Tue 07 PM  42.6  36.1  29.4


&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

MOC013-217-151512-
/O.CON.KSGF.FL.W.0010.141015T1200Z-141017T0600Z/
/SCZM7.1.ER.141015T1200Z.141015T1800Z.141016T0600Z.NO/
712 PM CDT TUE OCT 14 2014

The Flood Warning continues for 
  The Osage River near Schell City.
* At  6:45 PM Tuesday The stage was 27.2 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 30.1 feet by tomorrow early afternoon.  The river 
  will fall below flood stage by early Thursday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&
               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  27.2 Tue 07 PM  29.6  24.4  17.0

&&

LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

$$
567 
WGUS83 KSGF 151058
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT WED OCT 15 2014

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties.
    
...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County. 
  Heavy rainfall over the past few days has caused river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-160158-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141018T0000Z/
/HTNM7.1.ER.141014T0824Z.141016T0600Z.141017T0000Z.NO/
558 AM CDT WED OCT 15 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  5:45 AM Wednesday The stage was 42.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  evening.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  42.6 Wed 06 AM  42.7  37.2  29.5

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$

MOC013-217-151128-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-141017T0600Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
558 AM CDT WED OCT 15 2014

The Flood Warning is cancelled for 
  The Osage River near Schell City.
* At  5:45 AM Wednesday The stage was 27.9 feet. 
* Flood stage is 30.0 feet. 
* Forecast...The river will crest below flood stage at 29.2 feet this
  afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Osage River Basin
  Schell City      30  27.9 Wed 06 AM  27.9  23.4  15.7

&&

LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
 
$$
685 
WGUS83 KSGF 151400
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT WED OCT 15 2014

...The Flood Warning continues for the following rivers in 
Missouri...

  Little Osage near Horton affecting Vernon County. 
  Heavy rainfall over the past few days has caused river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-160500-
/O.CON.KSGF.FL.W.0008.000000T0000Z-141018T0000Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141017T0000Z.NO/
900 AM CDT WED OCT 15 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  8:45 AM Wednesday The stage was 42.7 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by this
  evening.  The river will fall below flood stage tomorrow evening.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  42.7 Wed 09 AM  42.7  37.2  29.5

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$
098 
WGUS83 KSGF 160118
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT WED OCT 15 2014

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-161618-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141017T2300Z/
/HTNM7.1.ER.141014T0824Z.141016T0600Z.141016T2300Z.NO/
818 PM CDT WED OCT 15 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 PM Wednesday The stage was 43.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.1 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  evening.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  43.0 Wed 08 PM  36.2  29.4  28.1

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$
432 
WGUS83 KSGF 161323
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT THU OCT 16 2014

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County. 
  Heavy rainfall a few days ago has cause river levels to 
  rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-170423-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141017T2125Z/
/HTNM7.1.ER.141014T0824Z.141016T0430Z.141016T2125Z.NO/
823 AM CDT THU OCT 16 2014

The Flood Warning continues for 
  The Little Osage near Horton.
* At  7:45 AM Thursday The stage was 42.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  42.5 Thu 08 AM  35.5  29.3  28.1

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
 
$$
672 
WGUS83 KSGF 162028
FLSSGF


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT THU OCT 16 2014


...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County
.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-162058-
/O.CAN.KSGF.FL.W.0008.000000T0000Z-141017T2125Z/
/HTNM7.1.ER.141014T0824Z.141016T0430Z.141016T1845Z.NO/
328 PM CDT THU OCT 16 2014

The Flood Warning is cancelled for 
  The Little Osage near Horton.
* At  2:45 PM Thursday The stage was 40.7 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will continue to fall to 34.0 feet by tomorrow
  morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  40.7 Thu 03 PM  34.0  29.0  27.9


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 12, 7:07 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Oct 12, 7:07 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT Sun Oct 12 2014

.SHORT TERM...(TODAY THROUGH TUESDAY TONIGHT)
ISSUED AT 317 PM CDT SUN OCT 12 2014

LOW STRATUS AND OCCASIONAL DRIZZLE WILL REMAIN POSSIBLE INTO THE
EARLY EVENING HOURS TONIGHT AS BROAD CYCLONIC FLOW REMAINS IN PLACE
ALOFT.  IN ADDITION, SOUTHERLY WINDS WILL BECOME INCREASINGLY BREEZY
HEADING INTO THIS EVENING, AS LOW PRESSURE RAPIDLY DEEPENS ACROSS
OKLAHOMA.

CONVECTIVE POTENTIAL LATE THIS EVENING REMAINS SOMEWHAT
QUESTIONABLE, WITH STRONG THETA-E ADVECTION ACROSS THE AREA, BUT
LITTLE IN THE WAY OF A FOCUSING MECHANISM FOR LIFT.  THROUGH
MIDNIGHT OR SO, A SCATTERED WARM ADVECTION SHOWER OR TWO IS
CERTAINLY POSSIBLE, THOUGH EXPECT MOST LOCATIONS TO REMAIN DRY UNTIL
THE PRE-DAWN HOURS ON MONDAY. TEMPERATURES THIS EVENING SHOULD DROP
A FEW DEGREES, BEFORE RISING LATE TONIGHT AS WARMER AND MORE MOIST
AIR CONTINUES TO BE ADVECTED NORTH.

AFTER MIDNIGHT TONIGHT, WIDESPREAD THUNDERSTORMS ARE EXPECTED TO
BEGIN TO APPROACH THE REGION FROM THE WEST.  CONVECTION SHOULD
INITIALLY BE SOMEWHAT DISORGANIZED IN NATURE, THOUGH A STRONGER
STORM OR TWO IS CERTAINLY POSSIBLE THROUGH 12Z TOMORROW MORNING.
BETTER SEVERE POTENTIAL, HOWEVER, WILL HOLD OFF UNTIL A SHARP COLD
FRONT MOVES THROUGH THE REGION ON MONDAY.

MODELS AGREE IN THE OVERALL HANDLING OF THE STORM SYSTEM THOUGH
DEMONSTRATING SOME TIMING DIFFERENCES WITH THE SPEED OF THE SQUALL
LINE, DRY SLOT AND IN LOCATION AND REDEVELOPMENT ON THE BACKSIDE
OF THE UPPER LOW.

POTENTIAL FOR SEVERE CONVECTION WILL BE TIED TO STRONG KINEMATICS
ASSOCIATED WITH THE UPPER TROUGH. LONG SKINNY CAPE--A REMINDER THAT
WE ARE ENTERING THE COLD SEASON--AND 500-1000 J/KG WILL BE SUFFICIENT
TO GENERATE UPDRAFTS. POTENTIAL EXISTS FOR UPDRAFTS TO BE SHEARED
OUT...THOUGH ANTICIPATE JUST ENOUGH STRENGTH FOR STORM
ORGANIZATION TO RESULT IN A SQUALL LINE OR PERHAPS LINE SEGMENTS.
0-6 KM SHEAR IN EXCESS OF 60 KNOTS, 0-3 KM EXCEEDING 40 KNOTS AND
0-1 AROUND 30 RAISES A CONCERN FOR NOT ONLY DAMAGING WINDS BUT
TORNADOES AS WELL.

WITH SOILS REMAINING MOIST FOLLOWING LAST WEEK'S WIDESPREAD 2-4
INCHES OF RAIN...THE ANTICIPATED 1-2 INCHES WILL NEED TO BE
CLOSELY MONITORED FOR FLASH FLOODING. THE STRENGTH OF THE LOW
LEVEL JET WILL LIKELY OFFSET THE DEGREE OF CONVECTION OVER
ARKANSAS, BUT THERE IS JUST ENOUGH DOUBT TO QUESTION THE NEED FOR
A WATCH AT THIS MOMENT.

TIGHT GRADIENT FROM THE SURFACE TO WELL OVER 850 MB ON TUESDAY TO
LIKELY LEAD TO STRONG WINDS THAT MAY REQUIRE A WIND ADVISORY.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 317 PM CDT SUN OCT 12 2014

THE 12Z ECMWF REMAINS THE SLOWEST IN MOVING THE UPPER LOW OFF TO
THE EAST WHICH LOOKS REASONABLE GIVEN THE ENERGY ROTATING AROUND
THE CORE AND THE DEPTH OF THE TROUGH. MUCH OF THE MOISTURE BY MID
WEEK WILL HAVE BEEN WRUNG OUT, SO THERE IS THE POTENTIAL FOR SOME
LIGHT QPF OVER THE EASTERN CWA INTO THURSDAY.

ZONAL TO WEAK NORTHWEST FLOW TO THEN DOMINATE LATE IN THE WORK
WEEK INTO THE WEEKEND RESULTING IN DRY...SEASONABLY MILD CONDITIONS.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 650 PM CDT SUN OCT 12 2014

For the KSGF/KJLN/KBBG tafs: Got a bit of a break in the lower
ceilings for some to start the taf period, but satellite imagery
shows low stratus/ifr ceilings moving back into nw AR and should
move in or fill in over sw mo over the next few hours. Strong
storm taking shape over the Plains will also be approaching the
region. Some capping should stave off widespread showers/storms
for a time, but with colder air aloft and strong lift moving in
from the west, expect convection to rapidly increase in coverage
over the region toward the 08z-12z time frame and continue until a
dry mid level slot of air moves west to east over the area by
14z-18z. Will handle the convection with mostly mvfr conditions but
ifr visibility and ceilings will be possible at times.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...BOXELL/RUNNELS
LONG TERM...RUNNELS
AVIATION...DSA
Hazardous weather outlook, Oct 12, 8:33 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT SUN OCT 12 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
833 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

THUNDERSTORMS WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA FROM THE
SOUTH AND THE WEST FROM 1 AM AND 5 AM AHEAD OF AN APPROACHING
STORM OVER THE PLAINS. STRONGER STORMS WILL BE CAPABLE OF 50 TO 60 MPH
WINDS AND HAIL THE SIZE OF NICKLES. HEAVY RAINFALL WILL ALSO BE
POSSIBLE TONIGHT...MAINLY WEST OF HIGHWAY 65 AND SOUTH OF HIGHWAY
60 AND WILL RESULT IN A LIMITED RISK FOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL PUSH EAST THROUGH THE REGION ON MONDAY. A LINE
OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT AS IT
PUSHES ACROSS THE AREA MONDAY MORNING AND AFTERNOON. THERE WILL BE
A CHANCE FOR SEVERE THUNDERSTORMS...WITH THE HIGHEST POTENTIAL
ACROSS SOUTHERN MISSOURI AND THE EASTERN OZARKS. DAMAGING STRAIGHT
LINE WINDS WILL BE THE MAIN RISK...THOUGH A BRIEF SPIN UP TORNADO
OR TWO WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL
REMAIN A CONCERN THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE OVERALL LIMITED RISK FOR SEVERE WEATHER...WIDESPREAD
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL/DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 6:12 AM CDTSpecial Weather StatementSGFStone, Taney33 min
Oct 13, 6:25 AM CDTAreal Flood WarningSGFBarry, Lawrence6 hr
Oct 13, 6:32 AM CDTSpecial Weather StatementSGFLawrence28 min
Oct 13, 7:11 AM CDTSpecial Weather StatementSGFPolk34 min
Oct 13, 7:20 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk40 min
Oct 13, 9:12 AM CDTSpecial Weather StatementSGFHowell, Texas33 min
Oct 13, 10:06 AM CDTAreal Flood WarningSGFMcDonald8 hr
Oct 13, 11:22 AM CDTAreal Flood AdvisorySGFHowell, Oregon, Ozark, Shannon, Texas7 hr
Oct 13, 11:52 AM CDTAreal Flood WarningSGFBarry, Lawrence6 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.